×

zbMATH — the first resource for mathematics

Interior maximum norm estimates for finite element methods. (English) Zbl 0364.65083

MSC:
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65N15 Error bounds for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Ivo Babuška and A. K. Aziz, Survey lectures on the mathematical foundations of the finite element method, The mathematical foundations of the finite element method with applications to partial differential equations (Proc. Sympos., Univ. Maryland, Baltimore, Md., 1972) Academic Press, New York, 1972, pp. 1 – 359. With the collaboration of G. Fix and R. B. Kellogg. · Zbl 0268.65052
[2] James H. Bramble, A survey of some finite element methods proposed for treating the Dirichlet problem, Advances in Math. 16 (1975), 187 – 196. · Zbl 0346.49031
[3] James H. Bramble, Joachim A. Nitsche, and Alfred H. Schatz, Maximum-norm interior estimates for Ritz-Galerkin methods, Math. Comput. 29 (1975), 677 – 688. · Zbl 0316.65023
[4] J. H. Bramble and J. E. Osborn, Rate of convergence estimates for nonselfadjoint eigenvalue approximations, Math. Comp. 27 (1973), 525 – 549. · Zbl 0305.65064
[5] J. H. Bramble and A. H. Schatz, Estimates for spline projections, Rev. Française Automat. Informat. Recherche Opérationnelle Sér. \jname RAIRO Analyse Numérique 10 (1976), no. R-2, 5 – 37. · Zbl 0343.65045
[6] J. H. Bramble and V. Thomée, Interior maximum norm estimates for some simple finite element methods, Rev. Française Automat. Informat. Recherche Opérationnelle Sér. Rouge 8 (1974), no. R-2, 5 – 18 (English, with loose French summary). · Zbl 0301.65065
[7] James H. Bramble and Miloš Zlámal, Triangular elements in the finite element method, Math. Comp. 24 (1970), 809 – 820. · Zbl 0226.65073
[8] P. G. Ciarlet and P.-A. Raviart, General Lagrange and Hermite interpolation in \?\(^{n}\) with applications to finite element methods, Arch. Rational Mech. Anal. 46 (1972), 177 – 199. · Zbl 0243.41004
[9] P. G. Ciarlet and P.-A. Raviart, Maximum principle and uniform convergence for the finite element method, Comput. Methods Appl. Mech. Engrg. 2 (1973), 17 – 31. · Zbl 0251.65069
[10] Jim Douglas Jr., Todd Dupont, and Lars Wahlbin, Optimal \?_{\infty } error estimates for Galerkin approximations to solutions of two-point boundary value problems, Math. Comp. 29 (1975), 475 – 483. · Zbl 0306.65053
[11] Stephen Hilbert, A mollifier useful for approximations in Sobolev spaces and some applications to approximating solutions of differential equations, Math. Comp. 27 (1973), 81 – 89. · Zbl 0257.65087
[12] Fritz John, General properties of solutions of linear elliptic partial differential equations, Proceedings of the Symposium on Spectral Theory and Differential Problems, Oklahoma Agricultural and Mechanical College, Stillwater, Okla., 1951, pp. 113 – 175.
[13] Carlo Miranda, Partial differential equations of elliptic type, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 2, Springer-Verlag, New York-Berlin, 1970. Second revised edition. Translated from the Italian by Zane C. Motteler.
[14] Frank Natterer, Über die punktweise Konvergenz finiter Elemente, Numer. Math. 25 (1975/76), no. 1, 67 – 77 (German, with English summary). · Zbl 0331.65073
[15] J. A. NITSCHE, ” \( {L_\infty }\)-convergence for finite element approximation,” 2nd Conf. on Finite Elements (Rennes, France, May 12-14, 1975).
[16] Joachim A. Nitsche and Alfred H. Schatz, Interior estimates for Ritz-Galerkin methods, Math. Comp. 28 (1974), 937 – 958. · Zbl 0298.65071
[17] Martin Schechter, On \?^{\?} estimates and regularity. I, Amer. J. Math. 85 (1963), 1 – 13. · Zbl 0113.30603
[18] Ridgway Scott, Optimal \?^{\infty } estimates for the finite element method on irregular meshes, Math. Comp. 30 (1976), no. 136, 681 – 697. · Zbl 0349.65060
[19] Gilbert Strang, Approximation in the finite element method, Numer. Math. 19 (1972), 81 – 98. · Zbl 0221.65174
[20] G. STRANG & G. FIX, ”A Fourier analysis of the finite element variational method.” (Unpublished manuscript.) · Zbl 0272.65099
[21] Mary Fanett Wheeler, An optimal \?_{\infty } error estimate for Galerkin approximations to solutions of two-point boundary value problems, SIAM J. Numer. Anal. 10 (1973), 914 – 917. · Zbl 0266.65061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.